Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 24, NWS Aberdeen, SD

December 25, 201120 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Dec 25, 2011, 3:09 PM CST for 20 counties in South Dakota. It took effect at Dec 25, 2011, 9:00 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2011, 3:09 PM CST (21:09 UTC)
In effect from
Dec 25, 2011, 9:00 PM CST
Expired
Dec 26, 2011, 8:20 PM CST
In force
23 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Campbell County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WWUS73 KABR 252109
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
309 PM CST SUN DEC 25 2011

...STRONG WINDS EXPECTED ALONG AND EAST OF THE SISSETON HILLS
REGION TONIGHT INTO MONDAY...

.LOCALLY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE
EASTERN SLOPES OF THE SISSETON HILLS THIS EVENING...AND THEN
PERSIST THROUGH MONDAY MORNING. EXPECT SUSTAINED WESTERLY WINDS FROM
25 TO 35 MPH WITH OCCASIONAL GUSTS OVER 45 MPH POSSIBLE. 

LOCATIONS MOST AFFECTED WILL BE THE HIGHER TERRAIN AREAS OF THE
SISSETON HILLS AS WELL AS UP TO 20 MILES EAST OF THE HILLS. THIS
INCLUDES THE CITES OF VEBLEN...SISSETON...SUMMIT...AND MILBANK.
THESE DOWNSLOPE WINDS ARE QUITE LOCALIZED...SUCH THAT ONLY PORTONS
OF THE AFFECTED COUNTIES MAY EXPERIENCE THESE STRONG WINDS.


SDZ007-008-021-023-261100-
/O.NEW.KABR.WI.Y.0024.111226T0300Z-111226T1800Z/
MARSHALL-ROBERTS-GRANT-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...MILBANK...
CLEAR LAKE
309 PM CST SUN DEC 25 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
MONDAY. 


* TIMING: WINDS WILL BEGIN TO INCREASE AROUND 9PM CST THIS EVENING
  WITH STRONG WINDS CONTINUING THROUGH AROUND NOON CST ON MONDAY.

* WINDS: SUSTAINED WEST TO SOUTHWEST FROM 25 TO 35 MPH WITH PEAK
  WIND GUSTS IN EXCESS OF 50 MPH POSSIBLE.

* IMPACTS: LOCATIONS MOST AFFECTED WILL BE THE HIGHER TERRAIN
  AREAS OF THE SISSETON HILLS AS WELL AS UP TO 20 MILES EAST OF
  THE HILLS. THIS INCLUDES INTERSTATE 29 BETWEEN SUMMIT AND
  SISSETON...OR BETWEEN MILE MARKERS 210 AND 235. U.S. HIGHWAY 12
  FROM SUMMIT TO MILBANK MAY ALSO EXPERIENCE STRONG WINDS.
  MOTORISTS IN THIS AREA ARE URGED TO USE CAUTION OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOWLE
4 follow-up statements
156 
WWUS73 KABR 260956
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
356 AM CST MON DEC 26 2011

...STRONG WINDS ALONG THE SISSETON HILLS EARLY THIS
MORNING...STRONGER WIND FOR THE DAKOTAS THIS AFTERNOON...

LOCALLY STRONG WINDS WILL CONTINUE ALONG THE EASTERN SLOPES OF
THE SISSETON HILLS THIS MORNING. EXPECT SUSTAINED SOUTHWESTERLY
WINDS FROM 25 TO 35 MPH.

AS THE MORNING PROGRESSES...WINDS WILL DIMINISH IN THE EAST...AND
PICK UP ACROSS THE WESTERN DAKOTAS. AS A TROF MOVES ACROSS THE
REGION TODAY...EXPECT WINDS TO SHIFT AROUND TO THE WEST
NORTHWEST...BETWEEN 25 AND 35MPH WITH GUSTS TO 45MPH. WINDS WILL
REMAIN GUSTY THROUGH THE EVENING HOURS...SLOWLY DIMINISHING
OVERNIGHT. 

SDZ003>005-009-010-015-262200-
/O.EXB.KABR.WI.Y.0024.111226T1600Z-111227T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE
356 AM CST MON DEC 26 2011 /256 AM MST MON DEC 26 2011/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING
TO 9 PM CST /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 9 PM CST /8 PM MST/ THIS EVENING. 

* TIMING: WINDS WILL BEGIN TO INCREASE DURING THE MID 
  MORNING HOURS...CONTINUING THROUGH THE EVENING HOURS...AND 
  DIMINISHING OVERNIGHT.

* WINDS: SUSTAINED WEST TO NORTHWEST FROM 25 TO 35 MPH WITH PEAK 
  WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-011-262200-
/O.EXB.KABR.WI.Y.0024.111226T1800Z-111227T0300Z/
BROWN-DAY-
INCLUDING THE CITIES OF...ABERDEEN...WEBSTER
356 AM CST MON DEC 26 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

* TIMING: WINDS WILL BEGIN TO INCREASE LATE THIS
  MORNING...CONTINUING THROUGH THE EVENING HOURS...AND 
  DIMINISHING OVERNIGHT.

* WINDS: SUSTAINED WEST TO NORTHWEST FROM 25 TO 35 MPH WITH PEAK
  WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-262200-
/O.EXT.KABR.WI.Y.0024.000000T0000Z-111227T0300Z/
MARSHALL-ROBERTS-
INCLUDING THE CITIES OF...BRITTON...SISSETON
356 AM CST MON DEC 26 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING: WINDS WILL CONTINUE TO BE STRONG ACROSS THE REGION
  TODAY. WINDS WILL DIMINISH SLIGHTLY DURING THE LATE MORNING
  HOURS...ONLY TO PICK UP AGAIN THIS AFTERNOON OUT OF THE WEST
  NORTHWEST.

* WINDS: SUSTAINED SOUTHWEST WINDS FROM 25 TO 35 MPH WITH PEAK
  WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE...SHIFTING AROUND TO THE
  NORTHWEST THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ021-023-261800-
/O.CON.KABR.WI.Y.0024.000000T0000Z-111226T1800Z/
GRANT-DEUEL-
INCLUDING THE CITIES OF...MILBANK...CLEAR LAKE
356 AM CST MON DEC 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING: STRONG WINDS WILL PERSIST ACROSS THE AREA THIS MORNING. 

* WINDS: SUSTAINED WEST TO SOUTHWEST FROM 25 TO 35 MPH WITH PEAK
  WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
601 
WWUS73 KABR 261805
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1205 PM CST MON DEC 26 2011

...STRONG WINDS TO DEVELOP THIS AFTERNOON...

LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL BRING GUSTY WINDS
TO THE REGION THIS AFTERNOON AND EARLY EVENING. 

SDZ021-023-261915-
/O.EXP.KABR.WI.Y.0024.000000T0000Z-111226T1800Z/
GRANT-DEUEL-
INCLUDING THE CITIES OF...MILBANK...CLEAR LAKE
1205 PM CST MON DEC 26 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

SDZ003>005-009-010-015-270300-
/O.CON.KABR.WI.Y.0024.000000T0000Z-111227T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE
1205 PM CST MON DEC 26 2011 /1105 AM MST MON DEC 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE AFTERNOON.

* WINDS: SUSTAINED WEST TO NORTHWEST FROM 25 TO 35 MPH WITH PEAK 
         WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006>008-011-270300-
/O.CON.KABR.WI.Y.0024.000000T0000Z-111227T0300Z/
BROWN-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...WEBSTER
1205 PM CST MON DEC 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE AFTERNOON. 

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
385 
WWUS73 KABR 261916
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
116 PM CST MON DEC 26 2011

...STRONG WINDS TO DEVELOP THIS AFTERNOON...

LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL BRING GUSTY WINDS
TO THE REGION THIS AFTERNOON AND EARLY EVENING.

SDZ016-017-033>036-045-048-270300-
/O.EXA.KABR.WI.Y.0024.000000T0000Z-111227T0300Z/
POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...GETTYSBURG...FAULKTON...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
116 PM CST MON DEC 26 2011 /1216 PM MST MON DEC 26 2011/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE AFTERNOON.

* WINDS: SUSTAINED WEST TO NORTHWEST FROM 25 TO 40 MPH WITH PEAK 
  WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>005-009-010-015-270300-
/O.CON.KABR.WI.Y.0024.000000T0000Z-111227T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE
116 PM CST MON DEC 26 2011 /1216 PM MST MON DEC 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE AFTERNOON.

* WINDS: SUSTAINED WEST TO NORTHWEST FROM 25 TO 40 MPH WITH PEAK 
  WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006>008-011-270300-
/O.CON.KABR.WI.Y.0024.000000T0000Z-111227T0300Z/
BROWN-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...WEBSTER
116 PM CST MON DEC 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE AFTERNOON.

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
752 
WWUS73 KABR 270220
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
820 PM CST MON DEC 26 2011

SDZ003>011-015>017-033>036-045-048-270330-
/O.CAN.KABR.WI.Y.0024.000000T0000Z-111227T0300Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MURDO...PRESHO
820 PM CST MON DEC 26 2011 /720 PM MST MON DEC 26 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

STRONG NORTHWEST WINDS HAVE RAPIDLY DIMINISHED THIS EVENING...WITH
ONLY LIGHT TO MODERATE NORTHWEST-NORTH WINDS EXPECTED THROUGH
THE REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 25, 11:38 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Dec 25, 11:38 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1138 AM CST SUN DEC 25 2011

.UPDATE...
AVIATION FORECAST DISCUSSION UPDATED FOR 18Z TAF ISSUANCE.

NO MAJOR CHANGES TO THE FORECAST THIS MORNING. SFC RIDGE AXIS
EXTENDING THROUGH CENTRAL SD...WITH NWLY WINDS EAST OF JAMES
VALLEY WITH WINDS TRANSITIONING SWLY ALONG AND WEST OF THE MO
RIVER. WILL SEE INCREASING HIGH CLOUDS ONCE AGAIN THIS
AFTERNOON...ALTHOUGH STILL EXPECTING FILTERED SUNSHINE AREA WIDE.
HIGH TEMPS IN THE 40S TO LOW 50S STILL ON TRACK.

TONIGHT...EXPECTING BREEZY CONDITIONS TO DEVELOP AS A STRONG SWLY
LLJ DEVELOPS. ALREADY INCREASED WINDS ALONG THE FAR ERN CWA...AS
LOCAL HIGH RESOLUTION 4KM WRF-ARW MODEL INDICATING MTN WAVE
INDUCED DOWNSLOPE WINDS DEVELOPING ONCE AGAIN IN THE LEE OF THE
COTEAU/SISSETON HILLS. COULD SEE LOCAL WIND ADVISORY WINDS
/SUSTAINED AOA 30 MPH/ DEVELOP...BUT THEY SHOULD BE LOCALIZED.
CONSIDERING ISSUING AN SPS...BUT WILL CONTINUE TO EVALUATE.
UPDATES ALREADY OUT.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH TUESDAY

ABNORMALLY WARM AND DRY CONDITIONS WILL DOMINATE THE FORECAST
PERIOD. ALREADY HAVE TEMPERATURES IN THE UPPER 20S/LOW 30S THIS
AM...WITH NEUTRAL ADVECTION FOR MOST OF THE DAY. UNSURE HOW
EFFECTIVE SUN WILL HEAT THE SURFACE CONSIDERING THE TIME OF
YEAR...BUT WITHOUT STRONG THERMAL ADVECTION UNTIL VERY LATE IN THE
DAY...HIGHS SHOULD REMAIN A COUPLE OF DEGREES BELOW RECORD VALUES.
WARM ADVECTION WITH H85 TEMPERATURES AS WARM AS +10C
OVERNIGHT...MIGHT SEE SOME RECORD HIGH LOW TEMPERATURES
OVERNIGHT...IF WE HAVE NOT ALREADY. WEAK COLD ADVECTION FOR MIDDAY
MONDAY...BUT STILL ABOVE NORMAL...AND WEAKENS IN TIME FOR HIGHS
TUESDAY TO CONTINUE ABOVE NORMAL.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

NOT MUCH CHANGE IN THE LONG TERM WITH RESPECT TO THE UPPER LEVEL
FLOW ACROSS THE REGION. FAST MILD PACIFIC WEST TO NORTHWEST FLOW
WILL CONTINUE THROUGH THE PERIOD WITH MUCH ABOVE NORMAL
TEMPERATURES CONTINUING. SEVERAL SHORT WAVE TROUGHS WILL ALSO MOVE
ACROSS THE REGION ALONG WITH SURFACE PACIFIC FRONTS. HAVE A FEW
SLIGHT CHANCES OF SNOW OR RAIN/SNOW THROUGH THE PERIOD.
OVERALL...THE DRY PATTERN IS EXPECTED TO CONTINUE.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED FOR ALL TERMINALS THROUGH TODAY AND
TONIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.

&&

UPDATE...FOWLE
SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Dec 25, 3:04 AM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
304 AM CST SUN DEC 25 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-260915-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
304 AM CST SUN DEC 25 2011 /204 AM MST SUN DEC 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in South Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.